Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

husband's withdrawal symptoms from antidepressant,hurtful words etc

my husband stopped taking an antidepressant 2 months ago, he is on another one now...and prior to this had 2 others. this doctor keeps trying something new and it is screwing him up. he was unnattached and distant from ppl prior but not from us..we saw the soft side of him and we were happy, we were really happy but ever since he stopped taking the last one and is on the new one...im trying soo hard to be understanding let this take its course until my husband realizes maybe these pills are bad for him (he wont listen to me, says doctors konws best) but this is tearing me up ., i know i should not take what he says personally and understand its the drug leaving his body plus the new one and his mind is just all jacked up now,but its hard to just let everything slide,it makes me wonder if he really feels this way etc. should i take any of this to heart or is it all just the drugs and i need to be patient and understanding

Answer Question
 
Anonymous

Asked by Anonymous at 4:42 AM on May. 13, 2010 in Relationships

Answers (4)
  • I think you should be honest with your DH about all this. Just because he is on some sort of pills for depression does not give him the right to treat you bad. Speak up.

    louise2

    Answer by louise2 at 5:41 AM on May. 13, 2010

  • I agree w/ louise2, he needs to know he's acting like a jackass regardless of why. Just cuz he's switching meds & his body's adjusting doesn't give him the right to treat you like crap. Ask him if you get to be as mean to him when you're pmsing! Also ask him in another conversation how the new meds are going. Ask him what he likes about them THEN what he doesn't. Don't jump in, just let him talk & process, he's gonna have to figure it out for himself. Also, I'd call his dr & let him know what's going on.
    Nyx7

    Answer by Nyx7 at 6:57 AM on May. 13, 2010

  • If you guys were happy with the first medication, the doctor shouldn't have given him another. Maybe start using that one again, I know you have to try a few before you get the one that's best for you.
    Rachel24517

    Answer by Rachel24517 at 7:35 AM on May. 13, 2010

  • Call the doctor, with the old and new meds he is not thinking clearly. From the perspective of stopping an anti depressant (to never take one again) my thoughts were sooo scary and after I evened out things were better. But the old meds should be pretty much cleared from his system and it's obvious the new meds aren't the right ones for him. And it's important for the dr to know that. And with the hurtful words, when he begins just walk away. Tell him until he can be respectful you aren't talking to him. Meds or not he doesn't have the right to hurt you.
    Austinsmom35

    Answer by Austinsmom35 at 1:37 PM on May. 14, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.